Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Abnormal behavior like talking with self, restless. Diagnosed with bi-polar disorder, had episodes of depression. Taking olanzapine.

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Hello, My wife has undergone severe episode of depression. Based on previous episodes doctors have assumed that it is Bi-polar disorder. Last Friday he has undergone recent episode and now she is on medication (Olanzapine 10 mg). For the past 3 days she is continuously talking her self. She is complaining that some body is asking questions and she is responding to it. She is trying to divert her mind but failing. It is becoming restless for her.Can you please tell me why she is talking herself ?
Posted Tue, 19 Jun 2012 in Mental Health
Answered by Dr. Ashish Mittal 2 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

As per your query

your wife is diagnosed with Bi-polar mood disorder and she is on medication. You mentioned here that for the past three days she is talking to herself and complaining that somebody is talking to her.

So, Clinically it is Hallucination in which a person listen some voices and they are bound to reply those voices. In starting they try to avoid those voices and as time passes they get irritated and they start responding to those voices. Where family member think that person is talking to himself/herself.

In terms of management:-

You should not get irritated with this behavior of your wife. She need family support, care and affection. So try to talk to her and ask her problem which she is facing, empathize (to put yourself into her situation and then think what might be she is feeling in this situation) her. Never oppose that there is no voice.

Regarding treatment, it appear in right direction as olanzapine is very good medicine to stop hallucinations. But it may take some time to show its effects and some time dose adjustment may needed after mental status examination of patient by psychiatrist. So, keep patience, she will be well soon.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor